Alert archive / Louisiana / Gale Warnings in 2017

Gale Warning 3, NWS New Orleans, LA

November 18, 2017

NWS New Orleans, LA issued this gale warning at Nov 18, 2017, 4:26 AM CST. It took effect at Nov 19, 2017, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 4:26 AM CST (10:26 UTC)
In effect from
Nov 19, 2017, 12:00 AM CST
Expired
Nov 19, 2017, 9:00 AM CST
In force
9 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

156 
WHUS74 KLIX 181026
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 AM CST SAT NOV 18 2017

...STRONG COLD FRONT COULD BRING GALE FORCE WINDS...

.A STRONG COLD FRONT WILL MOVE THROUGH THIS. PRIOR TO IT MOVING 
THROUGH THE PRESSURE GRADIENT WILL TIGHTEN WITH WINDS INCREASING 
TO OUT OF THE SOUTHWEST TO 15 TO 25 KNOTS WITH FREQUENT HIGHER 
GUSTS. AFTER THE COLD FRONT MOVES THROUGH WINDS WILL QUICKLY VEER 
AROUND TO THE NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN 
WATERS WILL PICK UP WITH FREQUENT GALE FORCE GUSTS TONIGHT INTO 
THE MORNING HOURS SUNDAY.

GMZ550-552-555-557-181830-
/O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/
/O.UPG.KLIX.GL.A.0002.171119T0600Z-171119T1500Z/
/O.NEW.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.NEW.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
426 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON
  AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH
  FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING.
 
* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ570-572-575-577-181830-
/O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/
/O.UPG.KLIX.GL.A.0002.171119T0600Z-171119T1500Z/
/O.NEW.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.NEW.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
426 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS 
  AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 
  KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO 
  SUNDAY MORNING. 

* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-181830-
/O.EXT.KLIX.SC.Y.0045.171119T0300Z-171119T1800Z/
CHANDELEUR SOUND-BRETON SOUND-
426 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

* WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER
  GUSTS UP TO 34 KNOTS. 

* WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND 
  AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-181830-
/O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
426 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH HIGHER
  GUSTS UP TO 34 KNOTS. 

* WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND 
  AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
903 
WHUS74 KLIX 181449
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 AM CST SAT NOV 18 2017

...STRONG COLD FRONT COULD BRING GALE FORCE WINDS...

.A STRONG COLD FRONT WILL MOVE THROUGH THIS. PRIOR TO IT MOVING
THROUGH THE PRESSURE GRADIENT WILL TIGHTEN WITH WINDS INCREASING
TO OUT OF THE SOUTHWEST TO 15 TO 25 KNOTS WITH FREQUENT HIGHER
GUSTS. AFTER THE COLD FRONT MOVES THROUGH WINDS WILL QUICKLY VEER
AROUND TO THE NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN
WATERS WILL PICK UP WITH FREQUENT GALE FORCE GUSTS TONIGHT INTO
THE MORNING HOURS SUNDAY.

GMZ550-552-555-557-182300-
/O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/
/O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
849 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS 
  AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 
  KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO 
  SUNDAY MORNING. 

* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ570-572-575-577-182300-
/O.CON.KLIX.SC.Y.0045.171118T1800Z-171119T0600Z/
/O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
849 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST
SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS THIS 
  AFTERNOON AND EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 
  KNOTS WITH FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO 
  SUNDAY MORNING. 

* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-182300-
/O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1800Z/
CHANDELEUR SOUND-BRETON SOUND-
849 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH 
  HIGHER GUSTS UP TO 34 KNOTS. 

* WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND 
  AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-182300-
/O.CON.KLIX.SC.Y.0045.171119T0300Z-171119T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
849 AM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WINDS...WEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH 
  HIGHER GUSTS UP TO 34 KNOTS. 

* WAVES...2 TO 5 FEET IN THE TIDAL LAKES AND MISSISSIPPI SOUND 
  AND 3 TO 6 FEET IN CHANDELEUR AND BRETON SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
354 
WHUS74 KLIX 190342
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 PM CST SAT NOV 18 2017

...STRONG COLD FRONT COULD BRING GALE FORCE WINDS...

.A STRONG COLD FRONT APPROACHING THE COAST LATE THIS EVENING WILL 
MOVE QUICKLY THROUGH THE COASTAL WATERS OVERNIGHT. WINDS WILL
SHIFT TO NORTH-NORTHWEST AND INCREASE. WINDS IN THE OPEN WATERS 
WILL PICK UP WITH FREQUENT GALE FORCE GUSTS OVERNIGHT TONIGHT 
INTO THE MORNING HOURS SUNDAY.

GMZ550-552-555-557-191145-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T0600Z/
/O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
942 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS LATE THIS 
  EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH 
  FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING.
 
* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ570-572-575-577-191145-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T0600Z/
/O.CON.KLIX.GL.W.0003.171119T0600Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
942 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST
SUNDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS LATE
  THIS EVENING SHIFTING TO NORTHWEST AND NORTH 25 TO 30 KNOTS WITH
  FREQUENT GUSTS UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING.

* WAVES/SEAS...5 TO 9 FEET OCCASIONALLY UP TO 11 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-191145-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1800Z/
CHANDELEUR SOUND-BRETON SOUND-
942 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WINDS...SOUTHWEST WINDS SHIFTING TO NORTH 20 TO 30 KNOTS WITH
  HIGHER GUSTS UP TO 34 KNOTS OVERNIGHT INTO SUNDAY MORNING. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-191145-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
942 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS.
 
* WAVES...3 TO 6 FEET.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
770 
WHUS74 KLIX 190936
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 AM CST SUN NOV 19 2017

...STRONG COLD FRONT PASSAGE MAY BRING GALE FORCE WINDS THIS
MORNING...

.A STRONG COLD FRONT HAS PUSHED THROUGH THE COASTAL WATERS. BRISK
NORTH TO NORTHWEST WINDS ARE EXPECTED TO PRODUCE FREQUENT GALE 
FORCE GUSTS THIS MORNING. WINDS ARE EXPECTED TO DECREASE LATER 
TODAY. 

GMZ550-552-555-557-191745-
/O.CON.KLIX.GL.W.0003.000000T0000Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
336 AM CST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY...

* WINDS...NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS
  UP TO 40 KNOTS LATE THIS MORNING. 

* WAVES/SEAS...5 TO 8 FEET OCCASIONALLY UP TO 10 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ570-572-575-577-191745-
/O.CON.KLIX.GL.W.0003.000000T0000Z-171119T1500Z/
/O.CON.KLIX.SC.Y.0046.171119T1500Z-171119T2100Z/
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-
336 AM CST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON...

* WINDS...NORTHWEST AND NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS 
  UP TO 40 KNOTS LATE TONIGHT INTO SUNDAY MORNING. 

* WAVES/SEAS...5 TO 9 FEET OCCASIONALLY UP TO 11 FEET IN THE 
  OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-191745-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1800Z/
CHANDELEUR SOUND-BRETON SOUND-
336 AM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS
  THIS MORNING. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-191500-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-171119T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
336 AM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTH 20 TO 30 KNOTS WITH HIGHER GUSTS UP TO 34 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Nov 18, 4:05 AM CST, 21 minutes earlier.

Area forecast discussion, Nov 18, 4:05 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
405 AM CST Sat Nov 18 2017

.SHORT TERM...
An upper level trough currently digging south and east across the
central plains will amplify throughout the day. A cold front
associated with this feature will begin moving into northwestern
portions of the CWA later this afternoon. Most rainfall activity
will be post frontal. In this scenario, thunderstorm development is
much less likely due to limitation of instability. Although not a
zero chance, the probability appears to be too low for any mention
of thunder in the zones. Therefore, pulled all mention of TSTRM from
the forecast. Also, made adjustments on timing of the start of
showers to a later time based on latest meso and medium range
guidance. They generally suggested a later start for precip, aftn
and evening.

Models show very strong high pressure building into the area behind
the front. This is indicative of substantially cold air mass. A
significant drop in temperatures is expected tonight through Monday.
Highs will struggle to reach 60 degrees and lows will drop into the
30s and 40s for much of the area. the coldest will be Monday Morning
with the potential for a few locations to touch freezing. The latest
forecast temps are essentially the same as the previous which is a
couple degrees below guidance.

.LONG TERM...
Considerable differences in model solutions beyond Tuesday lowers
forecast confidence. Although they generally suggest a trough of
some sort will impact the area, the track of this system is quite
uncertain. Thus didn't make too many changes in the extended
forecast.

MEFFER
&&

.AVIATION...

South flow of 5 to 10 knots was present over the area at 3 am. This
feature limited fog development and not expected fog to become
widespread or dense. Most locations are forecast to only fall into
MVFR category. Moist southwest flow in advance of the strong cold
front will result in some MVFR CIGS throughout much of the day for
much of the area on Saturday, and have carried PROB30 to account for
the chance of showers ahead of the front Saturday afternoon and
evening. Stronger southwest winds of 11 to 17 knots with gusts over
20 knots will pick up in the afternoon and early evening Saturday,
then stronger northwest to north winds are expected after the
frontal passage Saturday evening and overnight. Winds are expected
to be stronger south of tidal lakes with wind speeds of 20 to 25
knots 06z Sun to 18z Sun for KNEW and KMSY. 18

&&

.MARINE...

Southerly winds are expected to increase to 15 to 20 knots. Increased
gradient flow from the south and southwest in advance of the
approaching front will push winds into exercise caution range this
morning through this evening. A strong cold front is expected to
push across the coastal waters this evening. After the front passes,
winds will quickly shift to the northwest, and will also increase
into Small Craft Advisory and possibly Gale Warning range. Will
maintain Small Craft Advisory tonight through Sunday and Gale Watch
overnight. Seas will also increase as the winds rise to nearly 30
knots, and have placed seas of 7 to 10 feet in the open Gulf waters
from late tonight into Sunday.

High pressure will settle over the area by Monday and winds and seas
should begin to dissipate. The high is expected to move to the east
by Tuesday, and a prevailing southeast to east flow of 15 knots
should set up across the waters Tuesday through Wednesday. A surface
low may develop over the central Gulf with brisk winds becoming
north by Wednesday. 18

&&

.DECISION SUPPORT...

DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  44  58  32 /  20  40   0   0
BTR  81  46  61  33 /  20  40   0   0
ASD  81  49  61  32 /  20  50   0   0
MSY  81  54  61  43 /  20  50   0   0
GPT  77  51  61  37 /  10  50   0   0
PQL  79  49  61  31 /  10  50   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from noon today to midnight CST tonight for
     GMZ550-552-555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to noon CST Sunday for GMZ550-552-
     555-557.

     Gale Warning from midnight tonight to 9 AM CST Sunday for GMZ550-
     552-555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to 3 PM CST Sunday for GMZ570-572-
     575-577.

     Small Craft Advisory from 9 PM this evening to noon CST Sunday
     for GMZ536-538.

     Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
     for GMZ530-532-534.

MS...None.
GM...Small Craft Advisory from noon today to midnight CST tonight for
     GMZ552-555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to noon CST Sunday for GMZ552-555-
     557.

     Gale Warning from midnight tonight to 9 AM CST Sunday for GMZ552-
     555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to 3 PM CST Sunday for GMZ572-575-
     577.

     Small Craft Advisory from 9 PM this evening to noon CST Sunday
     for GMZ538.

     Small Craft Advisory from 9 PM this evening to 9 AM CST Sunday
     for GMZ532-534.

&&
Hazardous weather outlook, Nov 17, 5:08 PM CST, 11 hours 18 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service New Orleans LA
508 PM CST Fri Nov 17 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181115-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
508 PM CST Fri Nov 17 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Patchy dense fog will be possible again after midnight causing a
hazard to travel.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Patchy dense fog is possible early Saturday morning causing a
hazard to travel.

Conditions are expected to start to become hazardous to smaller
craft early Saturday, then more hazardous marine conditions are
expected after a strong cold frontal passage Saturday night into
Sunday. A Small Craft Advisory is in effect starting at Noon
Saturday across all waters, and a Gale Watch is in effect late
Saturday night and Sunday morning across the coastal waters.

There is a small chance that isolated locations could dip down
into freezing temperatures Monday morning. Most likely locations
will be areas near the Pearl and Pascagoula River valleys along
with isolated places in southwestern Mississippi. Freezing
temperatures if they occur will only be a few hours at best.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:26 AM CSTSmall Craft AdvisoryLIX35 hr

Nearby

Gale Warnings in Louisiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.